Alert archive / Oregon / Hazardous Seas Warnings in 2016
Hazardous Seas Warning 21, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Feb 26, 2016, 2:30 PM PST. It took effect at Feb 28, 2016, 4:00 AM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2016, 2:30 PM PST (22:30 UTC)
- In effect from
- Feb 28, 2016, 4:00 AM PST
- Expired
- Feb 27, 2016, 3:38 AM PST
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
666 WHUS76 KMFR 262230 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 230 PM PST FRI FEB 26 2016 .A COLD FRONT WILL MOVE ONSHORE THIS AFTERNOON...FOLLOWED BY A STRONGER ONE SUNDAY MORNING. THE FIRST FRONT WILL BRING SMALL CRAFT ADVISORY CONDITIONS TO THE COASTAL WATERS. THE SECOND FRONT WILL LIKELY BRING GALE FORCE WINDS TO THE OUTER WATERS BETWEEN FLORENCE AND CAPE BLANCO...AND HAZARDOUS SEAS TO MUCH OF THE REMAINING AREA. PZZ370-271130- /O.EXT.KMFR.SW.Y.0033.000000T0000Z-160228T1200Z/ /O.CON.KMFR.SC.Y.0025.000000T0000Z-160227T0000Z/ /O.NEW.KMFR.SC.Y.0026.160228T0600Z-160228T1200Z/ /O.UPG.KMFR.GL.A.0012.160228T1200Z-160228T1800Z/ /O.NEW.KMFR.SE.W.0021.160228T1200Z-160228T1800Z/ /O.NEW.KMFR.GL.W.0015.160228T1200Z-160228T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 230 PM PST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST SUNDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 4 AM TO 10 AM PST SUNDAY. IN ADDITION...A SMALL CRAFT ADVISORY HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM SATURDAY TO 4 AM PST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 15 TO 25 KT WILL DIMINISH THIS AFTERNOON. SOUTH WINDS WILL INCREASE TO 15 TO 25 KT SATURDAY NIGHT...THEN TO 30 TO 40 KT GALES SUNDAY MORNING. WINDS WILL BECOME SOUTHWEST AND DIMINISH SUNDAY AFTERNOON. * SEAS...COMBINED SEAS 14 TO 16 FEET WILL SUBSIDE TO 11 FEET SATURDAY MORNING. COMBINED SEAS WILL BUILD TO 17 TO 19 FEET SUNDAY MORNING...THEN SLOWLY SUBSIDE SUNDAY AFTERNOON. * AREAS AFFECTED...SMALL CRAFT ADVISORY SEAS WILL OCCUR OVER THE WHOLE AREA THROUGH 4 AM PST SUNDAY. SMALL CRAFT ADVISORY WINDS THIS AFTERNOON WILL ONLY AFFECT AREAS WITH 25 NM OF THE COAST BETWEEN CAPE BLANCO AND COOS BAY. THE SOUTH GALES AND HAZARDOUS SEAS WILL AFFECT THE ENTIRE AREA SUNDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-271130- /O.EXT.KMFR.SW.Y.0033.000000T0000Z-160228T1200Z/ /O.CON.KMFR.SC.Y.0025.000000T0000Z-160227T0000Z/ /O.NEW.KMFR.SE.W.0021.160228T1200Z-160228T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 230 PM PST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST SUNDAY. * WINDS...SOUTH 15 TO 25 KT WILL DIMINISH THIS AFTERNOON. SOUTH WINDS WILL INCREASE TO 15 TO 25 KT SATURDAY NIGHT...THEN TO 20 TO 30 KT SUNDAY MORNING. WINDS WILL BECOME SOUTHWEST AND DIMINISH SUNDAY AFTERNOON. * SEAS...COMBINED SEAS 14 TO 16 FEET WILL SUBSIDE TO 11 FEET SATURDAY MORNING. COMBINED SEAS WILL BUILD TO 16 TO 17 FEET SUNDAY MORNING...THEN SLOWLY SUBSIDE SUNDAY AFTERNOON. * AREAS AFFECTED...SMALL CRAFT ADVISORY SEAS WILL OCCUR OVER THE WHOLE AREA THROUGH 4 AM PST SUNDAY. SMALL CRAFT ADVISORY WINDS THIS AFTERNOON WILL ONLY AFFECT AREAS OFFSHORE FROM COOS BAY TO AROUND CAPE BLANCO...ALTHOUGH THE WINDS WILL BE STRONGER AT THE COAST AROUND CAPE BLANCO AS WELL. THE HAZARDOUS SEAS WILL AFFECT AREAS BEYOND 5 NM OF THE COAST NORTH OF PORT ORFORD. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ376-271130- /O.EXT.KMFR.SW.Y.0033.000000T0000Z-160228T1200Z/ /O.NEW.KMFR.SC.Y.0026.160228T0600Z-160228T1200Z/ /O.NEW.KMFR.SE.W.0021.160228T1200Z-160228T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 230 PM PST FRI FEB 26 2016 ...SMALL CRAFT ADVISORY FOR SEAS IN EFFECT THROUGH 10 PM SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM SATURDAY TO 4 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM SATURDAY TO 4 AM PST SUNDAY. * WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 KT SATURDAY NIGHT...THEN BECOME SOUTHWEST AND DIMINISH SUNDAY AFTERNOON. * SEAS...COMBINED SEAS 14 TO 16 FEET WILL SUBSIDE TO 11 FEET SATURDAY MORNING. COMBINED SEAS WILL BUILD TO 17 TO 18 FEET SUNDAY MORNING...THEN SLOWLY SUBSIDE SUNDAY AFTERNOON. * AREAS AFFECTED...SMALL CRAFT ADVISORY SEAS WILL OCCUR OVER THE WHOLE AREA THROUGH 10 PM SATURDAY. SMALL CRAFT ADVISORY WINDS WILL THEN DEVELOP SATURDAY NIGHT AND SUNDAY MORNING OVER THE WHOLE AREA. THE HAZARDOUS SEAS WILL AFFECT MOST OF THE AREA FROM CAPE FERRELO NORTH SUNDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
349 WHUS76 KMFR 271138 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 338 AM PST SAT FEB 27 2016 .ACTIVE WEATHER EXPECTED THROUGHOUT MOST OF THIS WEEK... ELEVATED SWELL WILL GRADUALLY SUBSIDE TODAY. A FRONTAL SYSTEM WILL THEN BRING A PERIOD OF GALES TONIGHT INTO SUNDAY CAUSING RAPIDLY BUILDING SEAS. A SERIES OF STRONG FRONTAL SYSTEMS WILL THEN FOLLOW THROUGHOUT THIS NEXT WEEK AND INTO NEXT WEEKEND. PZZ350-356-280000- /O.EXT.KMFR.SW.Y.0033.000000T0000Z-160228T0600Z/ /O.EXB.KMFR.GL.W.0015.160228T0600Z-160228T1800Z/ /O.EXB.KMFR.SC.Y.0026.160228T0600Z-160228T1800Z/ /O.CAN.KMFR.SE.W.0021.160228T1200Z-160228T1800Z/ /O.NEW.KMFR.SW.Y.0034.160228T1800Z-160301T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 338 AM PST SAT FEB 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 10 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM NOW THROUGH 10 PM PST THIS EVENING AND THEN AGAIN FROM 10 AM SUNDAY TO 4 PM PST MONDAY. * SEAS...WEST SEAS AROUND 12 FEET AT A DOMINANT PERIOD OF 17 SECONDS WILL GRADUALLY SUBSIDE TO AROUND 10 FEET AT 15 SECONDS THIS EVENING. SOUTHWEST COMBINED SEAS WILL THEN BUILD RAPIDLY TONIGHT THROUGH SUNDAY MORNING PEAKING AT A STEEP TO VERY STEEP 13 AND 18 FEET. * WINDS...SOUTH INCREASING TO 20 TO 30 KT THIS EVENING...THEN INCREASING FURTHER TO 25 TO 35 KNOTS WITH GUSTS 35 TO 45 KNOTS LATE TONIGHT THROUGH SUNDAY MORNING. * AREAS AFFECTED...SMALL CRAFT ADVISORY LEVEL SEAS WILL OCCUR IN ALL AREAS THROUGH 10 PM PST THIS EVENING. GALE WARNING CONDITIONS ARE THEN EXPECTED WEST OF GOLD BEACH BEYOND 5 NAUTICAL MILES OF THE COAST NORTHWARD TO NEAR CAPE BLANCO AND THEN NORTHWARD TO ABOUT 5 NAUTICAL MILES WEST OF FLORENCE. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ELSEWHERE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-280000- /O.EXT.KMFR.SW.Y.0033.000000T0000Z-160228T0600Z/ /O.CAN.KMFR.SC.Y.0026.160228T0600Z-160228T1200Z/ /O.EXT.KMFR.GL.W.0015.160228T0600Z-160228T1800Z/ /O.CAN.KMFR.SE.W.0021.160228T1200Z-160228T1800Z/ /O.NEW.KMFR.SW.Y.0034.160228T1800Z-160301T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 338 AM PST SAT FEB 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 10 PM PST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... THE GALE WARNING IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST MONDAY. * SEAS...WEST SEAS AROUND 12 FEET AT A DOMINANT PERIOD OF 17 SECONDS WILL GRADUALLY SUBSIDE TO AROUND 10 FEET AT 15 SECONDS THIS EVENING. SOUTHWEST COMBINED SEAS WILL THEN BUILD RAPIDLY TONIGHT THROUGH SUNDAY MORNING PEAKING AT A VERY STEEP 17 AND 19 FEET. * WINDS...SOUTH INCREASING TO 20 TO 35 KT THIS EVENING...THEN INCREASING FURTHER TO 35 TO 40 KNOTS WITH GUSTS 45 TO 50 KNOTS LATE TONIGHT THROUGH SUNDAY MORNING. * AREAS AFFECTED...ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ376-280000- /O.EXT.KMFR.SW.Y.0033.000000T0000Z-160228T0600Z/ /O.EXB.KMFR.GL.W.0015.160228T0600Z-160228T1800Z/ /O.EXT.KMFR.SC.Y.0026.160228T0600Z-160228T1800Z/ /O.CAN.KMFR.SE.W.0021.160228T1200Z-160228T1800Z/ /O.NEW.KMFR.SW.Y.0034.160228T1800Z-160301T0000Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 338 AM PST SAT FEB 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 10 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST MONDAY. * SEAS...WEST SEAS AROUND 12 FEET AT A DOMINANT PERIOD OF 17 SECONDS WILL GRADUALLY SUBSIDE TO AROUND 10 FEET AT 15 SECONDS THIS EVENING. SOUTHWEST COMBINED SEAS WILL THEN BUILD RAPIDLY TONIGHT THROUGH SUNDAY MORNING PEAKING AT A STEEP TO VERY STEEP 14 AND 19 FEET. * WINDS...SOUTH INCREASING TO 20 TO 30 KT THIS EVENING...THEN INCREASING FURTHER TO 30 TO 35 KNOTS WITH GUSTS 40 TO 45 KNOTS LATE TONIGHT THROUGH SUNDAY MORNING. * AREAS AFFECTED...SMALL CRAFT ADVISORY LEVEL SEAS WILL OCCUR IN ALL AREAS. GALES ARE EXPECTED IN ALL AREAS EXCEPT WITHIN 20 NAUTICAL MILES OF THE COAST WEST OF BROOKINGS TO POINT SAINT GEORGE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Feb 26, 8:56 AM PST, 5 hours 34 minutes earlier.
Area forecast discussion, Feb 26, 8:56 AM PST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
856 AM PST FRI FEB 26 2016
.DISCUSSION...A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA
TODAY...BRINGING RAIN AND HIGH MOUNTAIN SNOWS TODAY INTO TONIGHT.
A MODERATE AMOUNT OF PRECIPITATION IS EXPECTED WITH THIS SYSTEM. WEST
SIDE VALLEY RAIN AMOUNTS WILL BE BETWEEN 0.25 AND 0.5 INCHES.
COASTAL AMOUNTS WILL BE BETWEEN ONE HALF AND 1 INCH...WHILE EAST
SIDE AND NORTHERN CALIFORNIA LOCATIONS WILL LIKELY RECORD BETWEEN
0.1 AND 0.25 INCHES.
DRY CONDITIONS ARE EXPECTED SATURDAY...BUT THERE WILL LIKELY BE
SOME CLOUDS MOST PLACES TO KEEP TEMPERATURES AROUND NORMAL FOR
THIS TIME OF YEAR.
PLEASE SEE THE PREVIOUS DISCUSSION FOR DETAILS ON THE EXTENDED
WEATHER PATTERN.
&&
.AVIATION...FOR THE 26/12Z TAF CYCLE...AREAS OF LIFR LOW CLOUDS
AND FOG ARE EXPECTED IN THE LOWER RIVER VALLEYS FROM ABOUT GRANTS
PASS AND ROSEBURG WESTWARD THROUGH THIS MORNING. THIS FOG IS
LIKELY TO BE DISRUPTED BY HIGH CLOUDS AND INCREASING WINDS DURING
THE MORNING. IFR CLOUDS ARE LIKELY TO REMAIN ALONG THE COAST UNTIL
AT LEAST EARLY AFTERNOON. A COLD FRONT WILL THEN BRING MODERATE
RAIN, NEAR TOTAL TERRAIN OBSCURATIONS, AND A MIX OF MVFR AND IFR
AS IT HEADS INLAND ACROSS THE WEST SIDE THIS AFTERNOON. THE FRONT
WILL REACH THE EAST SIDE THIS EVENING WITH A MIX OF IFR AND MVFR
OVERNIGHT. BTL
&&
.MARINE...UPDATED 255 AM PST FRI 26 FEB 2016... SOUTH WINDS WILL
INCREASE AHEAD OF A COLD FRONT TODAY. MODERATE TO LOCALLY HEAVY
RAINFALL IS EXPECTED MUCH OF THIS AFTERNOON INTO THE EARLY
EVENING. LONG PERIOD WEST SWELL WILL ALSO BUILD TODAY THROUGH
TONIGHT...PEAKING AROUND 14 FEET. WINDS WILL SHIFT TO WESTERLY
BEHIND THE FRONT. FOLLOWING A BRIEF LULL SATURDAY EVENING...A
WINDIER COLD FRONT IS EXPECTED ON SUNDAY...WITH GALES POSSIBLE
NORTH OF CAPE BLANCO. THE STORM TRACK WILL BEGIN TO FOCUS
INCREASINGLY MORE ON THE PACIFIC NORTHWEST WITH TIME NEXT WEEK AS
THE JET STREAM STRENGTHENS OVER THE CENTRAL AND EASTERN PACIFIC.
THIS MEANS PERIODS OF WARNING LEVEL WINDS AND SEAS ARE LIKELY
APPROXIMATELY EVERY 3 DAYS. BTL
&&
.PREV DISCUSSION... /ISSUED 525 AM PST FRI FEB 26 2016/
SHORT TERM...MID AND HIGH CLOUD ASSOCIATED WITH AN APPROACHING
COLD FRONT ARE MOVING ONSHORE THIS MORNING. THE FRONT ITSELF IS
LINED UP AROUND 130W AND HAS SLOWED A BIT AS SOME WEAK LOW
PRESSURE HAS FORMED ALONG IT. THE FRONT WILL START TO ACCELERATE
TO THE EAST AGAIN LATER THIS MORNING AS A SHORT WAVE OUT NEAR 135W
FORCES IT ALONG. THE MODELS ARE PRETTY CONSISTENT IN SHOWING
RAIN ARRIVING AT THE COAST AROUND NOON, SPREADING INLAND TO THE
CASCADES BY EARLY EVENING, THEN EAST OF THE CASCADES TONIGHT.
THIS FRONT HAS A DECENT MOISTURE TAP, BUT IT IS FAIRLY WEAK IN
TERMS OF WIND. THIS MEANS WE WON'T HAVE AS MUCH DOWNSLOPE AS
USUAL TO DEAL WITH IN MEDFORD, SO RAIN OUGHT TO HAVE AN EASIER
TIME THAN USUAL GETTING INTO THE ROGUE VALLEY. MODELS STILL SHOW
AN INCH OR SO OF RAIN AT THE COAST AND AT LEAST A QUARTER OF AN
INCH OVER INLAND WEST SIDE AREAS THIS AFTERNOON AND EVENING. WE
WILL SEE BREEZY WINDS THROUGH THE USUALLY WINDIER AREAS, BUT AS
MENTIONED, THIS SYSTEM ISN'T VERY WINDY, SO WE DON'T SEE THE NEED
FOR ANY HEADLINES. SNOW LEVELS WILL BE HIGH FOR MUCH OF THIS
SYSTEM WITH RAIN CHANGING TO SNOW AT CRATER LAKE TOWARD THE TAIL
END OF THE EVENT. THUS, NO SNOW HEADLINES ARE NECESSARY, EITHER.
RAIN ENDS FROM WEST TO EAST TONIGHT, AND MUCH OF SATURDAY SHOULD
BE DRY. HOWEVER, THE NEXT SYSTEM IS ALREADY TAKING SHAPE BETWEEN
150W AND 160W, AND IT WILL BRING RAIN AND A LITTLE MORE WIND LATE
SATURDAY NIGHT AND SUNDAY. IT DOESN'T LOOK OVERLY WINDY, BUT WINDS
WILL BE APPROACHING GALES OVER THE WATERS, AND WE MAY NEED SOME
HEADLINES OVER INLAND SECTIONS. SNOW LEVELS WILL BE A BIT LOWER
WITH THIS SYSTEM, BUT STILL ABOVE ALL MAJOR PASS LEVELS.
THE PARADE OF STORMS LIKELY CONTINUES INTO NEXT WEEK, AND CURRENT
GUIDANCE (ESPECIALLY THE GFS) SHOWS THE STORMS GETTING
INCREASINGLY STRONG OVER TIME. THE PREVIOUS EXTENDED DISCUSSION
FOLLOWS FOR REFERENCE. -WRIGHT
LONG TERM...MONDAY THROUGH THURSDAY NIGHT...AFTER A BRIEF DRY
PERIOD UNDER WEAK HIGH PRESSURE MONDAY MORNING, A WARM FRONT WILL
LIFT THROUGH THE REGION MONDAY EVENING AND OVERNIGHT, FOLLOWED
BY A COLD FRONT ON TUESDAY. THIS WILL RESULT IN ANOTHER ROUND OF
PRECIPITATION FOR THE FORECAST AREA. SNOW LEVELS WILL RISE QUICKLY
TO AROUND 7000 FEET WITH THE WARM FRONT, AND WILL ONLY DROP TO
AROUND 5000 FEET WITH THE COMING COLD FRONT, THUS RAIN WILL BE THE
PREDOMINANT PRECIPITATION TYPE ACROSS SOUTHERN OREGON AND NORTHERN
CALIFORNIA. THE USUAL AREAS ALONG THE COAST, IN THE SHASTA VALLEY,
AND ACROSS THE EAST SIDE WILL SEE PERIODS OF GUSTY WINDS AS WELL,
BUT SPEEDS SHOULD STAY BELOW HEADLINE CRITERIA.
HIGH PRESSURE IS EXPECTED TO RETURN WEDNESDAY, BUT AGAIN, WILL BE
SHORT LIVED AS THE NEXT TROUGH AND ASSOCIATED FRONTAL SYSTEM IS
FORECAST TO PUSH ONSHORE WEDNESDAY NIGHT INTO THURSDAY. THIS
SYSTEM LOOKS ESPECIALLY POTENT, AND SHOULD THE MODEL TRENDS
CONTINUE, WILL LIKELY BE A SUBSTANTIAL WIND AND RAIN PRODUCER.
SNOW LEVELS WILL BEGIN RATHER HIGH WITH THIS SYSTEM AS WELL, BUT
MAY DROP TO 4000 FEET OR BELOW WITH THE COLD FRONT ON THURSDAY,
WHICH WOULD REACH THE LEVEL OF SEVERAL PASSES IN THE REGION.
MODELS ARE IN RATHER GOOD AGREEMENT DURING THE LONG TERM PERIOD,
ESPECIALLY GIVEN THE TIME RANGE. THIS HAS THEREFORE LED TO ABOVE
AVERAGE CONFIDENCE IN THE GENERAL FORECAST TRENDS, BUT THERE
REMAINS A LOT LEFT UNSEEN IN THE DETAILS OF EACH SYSTEM. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 1 PM TO 4 PM PST THIS AFTERNOON FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST SATURDAY
FOR PZZ350-356-370-376.
GALE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
PZZ370.
NSK/TRW/BTLThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:20 AM PST | Gale Watch | MFR | 11 hr | |
| Feb 26, 3:20 AM PST | Small Craft Advisory | MFR | 13 hr | |
| Feb 26, 2:30 PM PST | Gale Warning | MFR | 44 hr | |
| Feb 26, 2:30 PM PST | Small Craft Advisory | MFR | 44 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2016Every hazardous seas warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.